Alert archive / North Dakota / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 18, NWS Bismarck, ND

May 27, 20184 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 27, 2018, 3:28 AM CDT for 4 counties in North Dakota. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2018, 3:28 AM CDT (08:28 UTC)
Expired
May 27, 2018, 4:30 AM CDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties McHenry County, ND, McLean County, ND, Mercer County, ND, Ward County, ND

The radar

The Minot AFB radar (KMBX), 81 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 3:29 AM CDTTSTM WND GST 601 Wnw Garrison, NDOBSERVED WIND GUST OF 60 MILES PER HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2018-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2018-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
2886 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

849 
WUUS53 KBIS 270828
SVRBIS
NDC049-055-057-101-270930-
/O.NEW.KBIS.SV.W.0018.180527T0828Z-180527T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
328 AM CDT SUN MAY 27 2018

The National Weather Service in Bismarck has issued a

* Severe Thunderstorm Warning for...
  Southeastern Ward County in north central North Dakota...
  McLean County in south central North Dakota...
  Western McHenry County in north central North Dakota...
  Northeastern Mercer County in south central North Dakota...

* Until 430 AM CDT.

* At 327 AM CDT, severe thunderstorms were located along a line
  extending from Foxholm to near Max to 6 miles southwest of Stanton,
  moving east at 30 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Severe thunderstorms will be near,
  Max around 335 AM CDT.
  Burlington around 340 AM CDT.
  Minot Air Force Base and Benedict around 355 AM CDT.
  Washburn around 410 AM CDT.
  Deering around 420 AM CDT.
  Butte around 430 AM CDT.

Other locations impacted by these severe thunderstorms include Logan,
Wolseth, Bergen, Strawberry Lake, Falkirk, Norwich, Voltaire, Ruso
and Simcoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4795 10057 4767 10063 4767 10067 4751 10067
      4725 10075 4724 10098 4729 10103 4729 10112
      4725 10120 4727 10126 4724 10126 4724 10176
      4720 10177 4719 10196 4779 10144 4839 10171
      4846 10143 4846 10106 4856 10106 4861 10086
TIME...MOT...LOC 0827Z 254DEG 25KT 4834 10158 4781 10134 4726 10147 

HAIL...0.88IN
WIND...70MPH
 
$$

EDWARDS
4 follow-up statements
072 
WWUS53 KBIS 270843
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
343 AM CDT SUN MAY 27 2018

NDC049-055-057-101-270930-
/O.CON.KBIS.SV.W.0018.000000T0000Z-180527T0930Z/
Ward ND-McLean ND-McHenry ND-Mercer ND-
343 AM CDT SUN MAY 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHEASTERN WARD...MCLEAN...WESTERN MCHENRY AND NORTHEASTERN
MERCER COUNTIES...

At 342 AM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Burlington to near Benedict to 8
miles southeast of Stanton, moving east at 45 mph.

HAZARD...70 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Deering around 400 AM CDT.
  Butte around 405 AM CDT.

Other locations impacted by these severe thunderstorms include Logan,
Wolseth, Bergen, Strawberry Lake, Falkirk, Norwich, Voltaire, Ruso
and Simcoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms may occur before any rain or 
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4795 10057 4767 10063 4767 10067 4751 10067
      4725 10075 4724 10098 4729 10103 4729 10112
      4725 10120 4727 10126 4724 10126 4724 10176
      4720 10177 4719 10196 4779 10144 4825 10158
      4846 10143 4846 10106 4856 10106 4861 10086
TIME...MOT...LOC 0842Z 259DEG 39KT 4834 10135 4784 10104 4727 10122 

HAIL...0.88IN
WIND...70MPH
 
$$

EDWARDS
488 
WWUS53 KBIS 270901
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
401 AM CDT SUN MAY 27 2018

NDC049-055-057-101-270930-
/O.CON.KBIS.SV.W.0018.000000T0000Z-180527T0930Z/
Ward ND-McLean ND-McHenry ND-Mercer ND-
401 AM CDT SUN MAY 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHEASTERN WARD...MCLEAN...SOUTHWESTERN MCHENRY AND
NORTHEASTERN MERCER COUNTIES...

At 400 AM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Sawyer to 4 miles west of Butte to
near Washburn, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Butte around 410 AM CDT.
  Granville around 415 AM CDT.
  Karlsruhe around 430 AM CDT.

Other locations impacted by these severe thunderstorms include Logan,
Bergen, Strawberry Lake, Falkirk, Voltaire, Ruso and Simcoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4795 10057 4767 10063 4767 10067 4751 10067
      4725 10075 4724 10098 4729 10103 4729 10112
      4725 10120 4727 10126 4724 10126 4724 10176
      4720 10177 4719 10196 4777 10139 4812 10141
      4831 10072
TIME...MOT...LOC 0900Z 264DEG 34KT 4815 10102 4784 10077 4727 10096 

HAIL...<.75IN
WIND...60MPH
 
$$

EDWARDS
916 
WWUS53 KBIS 270915
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
415 AM CDT SUN MAY 27 2018

NDC101-270924-
/O.CAN.KBIS.SV.W.0018.000000T0000Z-180527T0930Z/
Ward ND-
415 AM CDT SUN MAY 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

LAT...LON 4795 10057 4767 10063 4767 10067 4751 10067
      4733 10075 4725 10075 4724 10098 4729 10103
      4729 10112 4728 10118 4725 10120 4727 10126
      4724 10126 4724 10163 4758 10119 4785 10103
      4785 10097 4795 10097 4803 10092 4813 10064
TIME...MOT...LOC 0914Z 296DEG 29KT 4807 10071 4771 10063 4731 10115 

$$

NDC049-055-057-270930-
/O.CON.KBIS.SV.W.0018.000000T0000Z-180527T0930Z/
McLean ND-McHenry ND-Mercer ND-
415 AM CDT SUN MAY 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR EASTERN MCLEAN...SOUTHWESTERN MCHENRY AND EAST CENTRAL MERCER
COUNTIES...

At 414 AM CDT, severe thunderstorms were located along a line
extending from 4 miles west of Karlsruhe to 9 miles south of Butte to
5 miles west of Washburn, moving southeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe thunderstorms will remain over mainly rural areas of
eastern McLean...southwestern McHenry and east central Mercer
Counties, including the following locations... Voltaire, Ruso,
Bergen, Strawberry Lake and Falkirk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 4795 10057 4767 10063 4767 10067 4751 10067
      4733 10075 4725 10075 4724 10098 4729 10103
      4729 10112 4728 10118 4725 10120 4727 10126
      4724 10126 4724 10163 4758 10119 4785 10103
      4785 10097 4795 10097 4803 10092 4813 10064
TIME...MOT...LOC 0914Z 296DEG 29KT 4807 10071 4771 10063 4731 10115 

HAIL...<.75IN
WIND...60MPH
 
$$

EDWARDS
822 
WWUS53 KBIS 270926
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
426 AM CDT SUN MAY 27 2018

NDC049-055-057-270935-
/O.EXP.KBIS.SV.W.0018.000000T0000Z-180527T0930Z/
McLean ND-McHenry ND-Mercer ND-
426 AM CDT SUN MAY 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCLEAN...SOUTHWESTERN
MCHENRY AND EAST CENTRAL MERCER COUNTIES WILL EXPIRE AT 430 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with these thunderstorms.

LAT...LON 4795 10057 4767 10063 4767 10067 4751 10067
      4733 10075 4725 10075 4724 10098 4729 10103
      4729 10112 4728 10118 4725 10120 4727 10126
      4724 10126 4724 10163 4758 10119 4785 10103
      4785 10097 4795 10097 4803 10092 4813 10064
TIME...MOT...LOC 0925Z 254DEG 25KT 4809 10061 4773 10053 4733 10106 

$$

EDWARDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:47 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 27, 1:47 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
147 AM CDT Sun May 27 2018

.UPDATE...
Issued at 146 AM CDT Sun May 27 2018

Update to extend severe thunderstorm watch until 4 am CDT/3am
MDT.

UPDATE Issued at 1208 AM CDT Sun May 27 2018

Line of thunderstorms now moving into northwest and west central
North Dakota. Current forecast trends well with this line. Expect
the line to progress southeastward with the into the better low
level jet and moist advection now in southwest North Dakota.

UPDATE
Issued at 1021 PM CDT Sat May 26 2018

POPs were again scaled back a bit as there has been little
development east of the main convection across eastern Montana
thus far. High res models though continue to advertise development
into western ND 03-05Z. Severe Thunderstorm Watch 122 continues.

UPDATE
Issued at 836 PM CDT Sat May 26 2018

Thunderstorm activity remains over eastern Montana, and appears to
be 1-2 hours yet before far western ND will see any of this
activity based on latest high res model output. Thus delayed
bringing convection across the MT/ND border until closer to
03-04Z. Latest HRRR and other high res models also continue to
develop convection across northern SD and into my south central
and perhaps my southeast after 05Z, as the low level jet develops
from the central high plains north-northeast across
western/central SD into my the southern half of ND.

UPDATE
Issued at 704 PM CDT Sat May 26 2018

SPC went with a severe t-storm watch for most of western North
Dakota now through early Sunday morning. Drier air across
northwestern ND kept the watch south of the Missouri River, which
high res CAMs support. The question is then what materializes
later this evening as the area of storms move into central ND.
There is some potential for an MCS/linear line developing and
turning southeast, impacting south central ND later this evening
and overnight as a strong low level jet develops across the
central Dakotas. A possible eastward expansion of the watch is
thus possible and will be monitored over the next several hours.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 214 PM CDT Sat May 26 2018

Main highlight is the transition from dry conditions this
afternoon to an increasing threat for showers/thunderstorms
overnight. Severe weather with large hail and damaging winds
remains possible favoring western North Dakota tonight.

Mid/upper level ridge will shift from western ND this afternoon
into eastern ND by 12z Sunday. Per water vapor loop, an upper
level low circulating over north central Nevada will slowly
translate north and east and into North Dakota Tuesday/Tuesday
night. Several shortwaves will eject out from this main low until
early next week. A couple shortwaves tonight traversing from south
central Montana into western North Dakota will result in the
development of showers/thunderstorms. CAM's show discrete cells
developing in eastern Montana this evening (00z-03z), from Miles
City to Glasgow, gradually morphing into a larger area after 03z.
There appears to be a broken line of thunderstorms embedded within
the main area that will enter western ND between 03z-06z Sunday.
SPC continues with a slight risk for severe thunderstorms with
large hail and damaging winds, especially western North Dakota.
Further expansion and strength of the convection after midnight
will be tied to the low level jet and moisture advection into
central ND. For most of tonight, cloud bases will remain high
across central ND, closer to the ridge axis; while lowering across
the far west closest to the highest instability and approaching
shortwaves and associated showers and thunderstorms mentioned
above. Thus wind and hail are the primary threats. There will be
a window of opportunity between 06z-12z Sunday that with an
increasing low level southerly jet, moisture advection and
elevated instability will lead to additional development of
showers and thunderstorms for central ND late tonight through
sunrise Sunday.

Lingering convection early morning Sunday should wane in coverage
during the day. then ramp back up Sunday evening/Sunday night,
with the approach of the next mid level low.

.LONG TERM...(Sunday night through Saturday)
Issued at 214 PM CDT Sat May 26 2018

Periods of showers and thunderstorms, some severe per SPC remain
in the forecast Sunday night through Monday night. A deeper
southerly flow/moisture ensues as the main upper low from Nevada
approaches. Instability and shear remain in place for severe
weather especially central and southern North Dakota. A brief
break in the showers/thunderstorms Wednesday as the upper low
departs. Then southwesterly flow initiates again for more chances
of showers/thunderstorms Friday and Saturday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1208 AM CDT Sun May 27 2018

Hazards to aviation include strong to severe thunderstorms moving
into northwest and west central North Dakota between 06-10Z.
This line is forecast to move east into central North Dakota and
weaken after 08-10z. Scattered showers and thunderstorms will then
end after 12z. VFR is expected at all taf sites except locally in
thunderstorms KDIK where IFR conditions may be met.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
SHORT TERM...KS
LONG TERM...KS
AVIATION...WAA
Hazardous weather outlook, May 26, 6:53 PM CDT, 8 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
653 PM CDT Sat May 26 2018

NDZ017-018-031>033-040-041-043-044-280000-
McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-
Adams-
653 PM CDT Sat May 26 2018 /553 PM MDT Sat May 26 2018/

This Hazardous Weather Outlook is for portions of northwest North
Dakota and southwest North Dakota.

.DAY ONE...Tonight

A severe thunderstorm watch is in effect until 1 AM MDT. Scattered
thunderstorms are expected to develop across eastern Montana, and
move into western North Dakota this evening. Large hail to around
golf ball size, and damaging wind gusts to 75 mph, are the main
threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Periodic thunderstorms are expected Sunday through Tuesday, with
severe weather possible. Chances for thunderstorms return Thursday
and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed. Please call in your reports, or
share your reports via social media.

NDZ001>003-009>011-019>021-034>036-042-045>047-050-280000-
Divide-Burke-Renville-Williams-Mountrail-Ward-Mercer-Oliver-
McLean-Morton-Burleigh-Kidder-Grant-Sioux-Emmons-Logan-McIntosh-
653 PM CDT Sat May 26 2018 /553 PM MDT Sat May 26 2018/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southeast North Dakota.

.DAY ONE...Tonight

There is a chance for strong to severe thunderstorms tonight,
with large hail to quarter size and wind gusts to 65 mph
possible. Stay tuned for updated information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Periodic thunderstorms are expected Sunday through Tuesday, with
severe weather possible. Chances for thunderstorms return Thursday
and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ004-005-012-013-022-023-025-037-048-051-280000-
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Stutsman-
La Moure-Dickey-
653 PM CDT Sat May 26 2018

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Tonight

There is a chance for thunderstorms tonight, with some
thunderstorms strong to possibly severe. Stay tuned for updated
information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Periodic thunderstorms are expected Sunday through Tuesday, with
severe weather possible. Chances for thunderstorms return Thursday
and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Heinert

In the hours before

Special weather statement, May 27, 2:02 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Bismarck ND
102 AM MDT SUN MAY 27 2018

NDZ017-031-032-270745-
McKenzie ND-Golden Valley ND-Billings ND-
102 AM MDT SUN MAY 27 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GOLDEN VALLEY...
NORTHWESTERN BILLINGS AND SOUTHWESTERN MCKENZIE COUNTIES UNTIL 145 AM
MDT...

At 101 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Trotters, or 13 miles northeast of Wibaux, moving
northeast at 25 mph.

Penny size hail and wind gusts to 50 mph will be possible with this
storm.

Locations impacted include...
Trotters.

A Severe Thunderstorm Watch remains in effect until 300 AM MDT for
southwestern and northwestern North Dakota.

LAT...LON 4736 10404 4754 10369 4721 10345 4705 10404
TIME...MOT...LOC 0701Z 246DEG 23KT 4716 10405

EDWARDS
Special weather statement, May 27, 2:11 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Bismarck ND
211 AM CDT SUN MAY 27 2018

NDZ035-036-046-047-270745-
Kidder ND-Logan ND-Burleigh ND-Emmons ND-
211 AM CDT SUN MAY 27 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN KIDDER...
SOUTHEASTERN BURLEIGH...LOGAN AND NORTHEASTERN EMMONS COUNTIES UNTIL
245 AM CDT...

At 211 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Sterling to 5 miles northwest
of Lehr. Movement was northeast at 25 mph.

Half inch hail and wind gusts to 50 mph will be possible with these
storms.

Locations impacted include...
Napoleon, Steele, Sterling, Lehr, Braddock, Driscoll, Burnstad,
Moffit, Kintyre and Beaver Lake State Park.

LAT...LON 4664 10045 4700 10024 4670 9945 4663 9945
      4663 9927 4654 9903 4650 9904 4628 9932
      4628 9952
TIME...MOT...LOC 0711Z 211DEG 23KT 4666 10032 4632 9944

EDWARDS
Local storm report, May 27, 2:12 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
212 AM CDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     TSTM WND DMG     7 SSE ARNEGARD          47.81N 103.47W
05/27/2018                   MCKENZIE           ND   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
            WNW ARNEGARD. A BARN (MOBILE HOME SIZED) WAS
            HEAVILY DAMAGED. ESTIMATED WINDS WERE 70
            MPH.

&&

NJH
Special weather statement, May 27, 2:49 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Bismarck ND
249 AM CDT SUN MAY 27 2018

NDZ018-019-270830-
Mercer ND-Dunn ND-
249 AM CDT SUN MAY 27 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DUNN AND
MERCER COUNTIES UNTIL 330 AM CDT/230 AM MDT/...

At 248 AM CDT/148 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Beulah Bay Recreation
Area to 8 miles southwest of Marshall. Movement was east at 50 mph.

Wind gusts to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Beulah Bay Recreation Area around 255 AM CDT.
  Hazen Bay Recreation Area around 300 AM CDT.
  Pick City and Lake Sakakawea State Park around 310 AM CDT.

Other locations impacted by these storms include Hirschville and
Dakota Waters Recreation Area.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT/300 AM
MDT/ for southwestern North Dakota.

LAT...LON 4757 10216 4757 10204 4754 10202 4749 10184
      4754 10172 4753 10159 4757 10145 4753 10137
      4746 10144 4736 10136 4729 10135 4727 10127
      4724 10126 4724 10176 4698 10177 4698 10214
      4701 10215 4701 10252 4698 10253 4703 10291
TIME...MOT...LOC 0748Z 273DEG 44KT 4753 10182 4704 10244

EDWARDS
Special weather statement, May 27, 2:58 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Bismarck ND
258 AM CDT SUN MAY 27 2018

NDZ035>037-047-048-051-270845-
La Moure-Dickey-Kidder-Logan-Stutsman-Burleigh-
258 AM CDT SUN MAY 27 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAMOURE...NORTHERN
DICKEY...KIDDER...EASTERN BURLEIGH...LOGAN AND SOUTHERN STUTSMAN
COUNTIES UNTIL 345 AM CDT...

At 254 AM CDT, radar indicated strong thunderstorms were located
along a line across south central North Dakota, extending from 10
miles northeast of Bismarck to 5 miles south of Edgeley. Movement
was east northeast at 35 mph.

Winds gusts to 45 mph and nickel size hail are possible with these
storms.

Locations impacted include...
Oakes, Steele, Edgeley, Medina, Lamoure, Kulm, Gackle, Tappen,
Streeter, Wing, Sterling, Marion, Adrian, Montpelier, Verona,
Cleveland, Tuttle, Jud, Pettibone and Dawson.

Brief heavy rainfall and dangerous cloud to ground lightning are
occurring with these storms. Seek a safe shelter inside a building
or vehicle.

LAT...LON 4610 9858 4624 9900 4628 9900 4628 9914
      4633 9929 4659 9992 4663 9992 4663 10002
      4666 10009 4707 10072 4729 10001 4715 9934
      4668 9844 4663 9844 4663 9833 4648 9803
      4629 9804 4628 9801 4613 9801
TIME...MOT...LOC 0754Z 251DEG 30KT 4705 10060 4616 9863

HEINERT
Local storm report, May 27, 3:13 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
313 AM CDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     TSTM WND DMG     MANDAREE                47.73N 102.68W
05/27/2018                   MCKENZIE           ND   PUBLIC

            THUNDERSTORM WIND GUST ESTIMATED AT 60 MPH
            BLEW IN A DOOR AND BROKE THE LOCK.

&&

NJH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 12:06 AM CDTSevere Thunderstorm WarningBISMcKenzie54 min
May 27, 12:11 AM CDTSpecial Weather StatementBISWilliams34 min
May 27, 12:55 AM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, McKenzie65 min
May 27, 1:43 AM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mountrail62 min
May 27, 2:02 AM CDTSpecial Weather StatementBISGolden Valley43 min
May 27, 2:11 AM CDTSpecial Weather StatementBISLogan34 min
May 27, 2:44 AM CDTSevere Thunderstorm WarningBISMcLean, Mountrail, Ward46 min
May 27, 2:49 AM CDTSpecial Weather StatementBISMercer41 min
May 27, 2:58 AM CDTSpecial Weather StatementBISBurleigh, Dickey, Kidder, LaMoure, Logan47 min
May 27, 4:03 AM CDTSpecial Weather StatementBISFoster, LaMoure, Sheridan, Stutsman, Wells42 min
May 27, 4:05 AM CDTSpecial Weather StatementBISBurleigh, Grant, Morton, Oliver25 min
May 27, 4:13 AM CDTSpecial Weather StatementBISSheridan32 min
May 27, 4:45 AM CDTSpecial Weather StatementBISSheridan30 min
May 27, 5:20 AM CDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells55 min
May 27, 7:37 AM CDTSpecial Weather StatementBISMcIntosh53 min
May 27, 9:11 AM CDTSpecial Weather StatementBISLaMoure49 min
May 27, 10:26 AM CDTSpecial Weather StatementBISStutsman49 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.